Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 11
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Li, Jian Kwietniak, Dominik Kulczycki, Marcin and Falniowski, Fryderyk 2015. Two results on entropy, chaos and independence in symbolic dynamics. Discrete and Continuous Dynamical Systems - Series B, Vol. 20, Issue. 10, p. 3487.

    Barzanouni, Ali 2014. Inverse Limit Spaces with Various Shadowing Property. Journal of Mathematics, Vol. 2014, p. 1.

    Wu, Xinxing Wang, Xiong and Chen, Guanrong 2014. -mixing property and -everywhere chaos of inverse limit dynamical systems. Nonlinear Analysis: Theory, Methods & Applications, Vol. 104, p. 147.

    Medio, Alfredo and Raines, Brian 2012. IMPLICIT EQUILIBRIUM DYNAMICS. Macroeconomic Dynamics, Vol. 16, Issue. 04, p. 518.

    KENNEDY, JUDY RAINES, BRIAN E. and STOCKMAN, DAVID R. 2010. Basins of measures on inverse limit spaces for the induced homeomorphism. Ergodic Theory and Dynamical Systems, Vol. 30, Issue. 04, p. 1119.

    Grandmont, Jean-Michel 2008. Nonlinear difference equations, bifurcations and chaos: An introduction. Research in Economics, Vol. 62, Issue. 3, p. 122.

    Kennedy, Judy Stockman, David R. and Yorke, James A. 2008. The inverse limits approach to chaos. Journal of Mathematical Economics, Vol. 44, Issue. 5-6, p. 423.

    Kennedy, Judy A. and Stockman, David R. 2008. Chaotic equilibria in models with backward dynamics. Journal of Economic Dynamics and Control, Vol. 32, Issue. 3, p. 939.

    Ma, Dongkui Wu, Min and Liu, Cuijun 2008. The entropies and multifractal spectrum of some compact systems. Chaos, Solitons & Fractals, Vol. 38, Issue. 3, p. 840.

    Xiangdong, Ye 1995. Topological entropy of the induced maps of the inverse limits with bonding maps. Topology and its Applications, Vol. 67, Issue. 2, p. 113.

    1994. Topological Theory of Dynamical Systems - Recent Advances.


Dynamical properties of the shift maps on the inverse limit spaces

  • Shihai Li (a1)
  • DOI:
  • Published online: 01 September 2008

In this paper, we prove the following results about the shift map on the inverse limit space of a compact metric space and a sole bonding map: (1) the chain recurrent set of the shift map equals the inverse limit space of the chain recurrent set of the sole bonding map. Similar results are proved for the nonwandering set, ω-limit set, recurrent set, and almost periodic set. (2) The shift map on the inverse limit space is chaotic in the sense of Devaney if and only if its sole bonding map is chaotic. (3) If the sole bonding map is ω-chaotic, then the shift map on the inverse limit space is ω-chaotic. With a modification of the definition of ω-chaos we show the converse is true. (4) We prove that a transitive map on a closed invariant set containing an interval must have sensitive dependence on initial conditions on the whole set. Then it is both ω-chaotic and chaotic in the sense of Devaney with chaotic set the whole set. At last we give a new method of constructing chaotic homeomorphisms on chainable continua, especially on pseudo-arcs.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[Ba]M. Barge . A method for constructing attractors. Ergod. Th. & Dynam. Sys. 8 (1988), 331349.

[BaM]M. Barge & J. Martin . Chaos, periodicity, and snakelike continua. Trans. Amer. Math. Soc. 289 (1985), 355365.

[Bir]G. Birkhoff . Dynamical systems. Amer. Math. Soc: New York, 1927.

[Bl]L. Block . Diffeomorphisms obtained from endomorphisms. Trans. Amer. Math. Soc. 214 (1975), 403413.

[BlCb]L. Block & E. M. Coven . Topological conjugacy and transitivity for a class of piecewise monotone maps of the interval. Trans. Amer. Math. Soc. 300 (1987), 297306.

[Blh]A. Blokh . On sensitive mappings of the interval. Russian Math. Surveys 37 (1982), 203204.

[H]G. W. Henderson . The pseudo-arc as an inverse limit with one binding map. Duke Math. J. 31 (1964), 421425.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *